Hail, Comanche
- When
- June 15, 9:57 PM CST
- Where
- Comanche County, 0.88 mi SW of Coldwater
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.260, -99.340
An isolated severe thunderstorm produced hail across Comanche county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated severe thunderstorm produced hail across Comanche county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 15, 5:12 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 612 PM CDT Sun Jun 15 2014 ...Updated aviation section... .SHORT TERM...(This evening through Monday) ISSUED AT 115 PM CDT SUN JUN 15 2014 Tonight: A pretty quiet night is expected across the forecast area. The exception to this is across Barber county where there is a slight chance of overnight thunderstorms. There is enough mu cape (3500 J/kg), fairly steep 700-500-hPa lapse rates of 6.7 C/km, and 40 kt of effective shear to produce marginally severe hail should a storm develop. The overall trend, particularly with the tail end of the HRRR, is that activity will be E/SE of Barber county, though. Otherwise, elsewhere will see dry conditions with lows in the 60s/70s and southerly winds through the overnight. Tomorrow: Hot! Lee troughing will strengthen tomorrow with SSW becoming breezy to low end wind advisory. Gone with the CON MOS for wind speeds for now as the mixed down procedure winds look too high. Something to be watched if an advisory is needed or not. Marginal event though. Highs will be in the upper 90s. Didn't want to go 100F just yet as the recent rains might keep temps down a degree or two. There could be elevated fire weather conditions just in terms of RH's and wind speeds out west, however, with the recent green up from all the MCS rains, don't think a headline is required. The dryline will mix east through the day and then retreat back west tomorrow evening. The WRF-NMM core is the only model indicating some precip, but not really keen on that for now. Will keep pops AB 14 percent. .LONG TERM...(Monday night through Sunday) ISSUED AT 243 PM CDT SUN JUN 15 2014 For Tuesday into Wednesday, a Pacific Northwest upper low and trough will slowly move east and into the Plains by late Wednesday. This system will give a chance for showers and thunderstorms by mainly Wednesday afternoon into the evening. Some storms may be strong to severe ahead of a dryline and cold front with dewpoints in the 60s and veering mid level winds. Ahead of this upper level storm system, high temps will be rather warm and in the mid to upper 90s on Tuesday afternoon, and low to mid 90s on Wednesday afternoon. Winds will be gusty from the south each day at 20 to 35 mph. For the period of Thursday into next Weekend, the upper level storm system will move slowly east on Thursday with a possibility of lingering storms in parts of south central Kansas. The GFS model is the slowest with movement of the system. More scattered storms are possible into the Weekend but the upper flow looks very weak for any organized widespread convection. High temperatures will be a little cooler with highs around 90 and lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 1200 PM CDT SUN JUN 15 2014 VFR conditions will prevail overnight with mostly clear skies. Winds will generally be from the southeast at 8-10 knots shifting to the south and increasing to 15 to 20 knots by late morning. Gusts around 25 knots will also be expected by late morning. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 99 72 96 / 0 10 10 10 GCK 65 98 69 97 / 0 0 10 10 EHA 64 97 67 97 / 0 0 10 10 LBL 66 99 69 98 / 0 10 10 10 HYS 65 97 71 96 / 0 10 10 10 P28 71 97 73 95 / 20 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Kruse AVIATION...Sugden
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 216 PM CDT SUN JUN 15 2014 KSZ030-031-043>046-061>066-074>081-084>089-161930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE- 216 PM CDT SUN JUN 15 2014 /116 PM MDT SUN JUN 15 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THROUGH A COMBINATION OF WINDS AND RELATIVE HUMIDITIES ALONG AND WEST OF HIGHWAY 83. HOWEVER...RECENT GREEN UP WILL LIMIT OVERALL THREAT. THERE WILL BE A CHANCE FOR A THUNDERSTORMS ACROSS WESTERN KANSAS MID WEEK. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ090-161930- BARBER- 216 PM CDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT CHANCE FOR OVERNIGHT THUNDERSTORMS EXISTS ACROSS BARBER COUNTY. MARGINALLY SEVERE HAIL AND WIND GUSTS TO 50 MPH ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE FOR A THUNDERSTORMS ACROSS WESTERN KANSAS MID WEEK. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... ANY WIND OR HAIL REPORTS WOULD BE APPRECIATED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1052 PM CDT SUN JUN 15 2014 KSZ089-090-160430- BARBER-COMANCHE- 1052 PM CDT SUN JUN 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE AND NORTHWESTERN BARBER COUNTIES... AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 10 MILES SOUTH OF BUTTERMILK...MOVING NORTHEAST AT 15 MPH. ANOTHER THUNDERSTORM WAS RAPIDLY DEVELOPING OVER COLDWATER...AND WERE ALREADY SHOWING SIGNS OF INCIPIENT ROTATION. NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS. RESIDENTS IN COMANCHE AND NORTHWESTERN BARBER COUNTIES...INCLUDING THE CITY OF BUTTERMILK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3738 9951 3738 9900 3699 9902 3700 9953 TIME...MOT...LOC 0352Z 218DEG 14KT 3698 9940 UMSCHEID
The Dodge City radar (KDDC), 79 km away, was scanning. The volume nearest the first event began at 03:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534809, 534810.